Alert archive / Arkansas / Flash Flood Warnings in 2011

Flash Flood Warning 115, NWS Memphis, TN

May 22, 2011Crittenden County, Cross County, St. Francis County, Arkansas

NWS Memphis, TN issued this flash flood warning at May 22, 2011, 12:14 PM CDT for Crittenden County, Cross County, St. Francis County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2011, 12:14 PM CDT (17:14 UTC)
Expired
May 22, 2011, 2:56 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Crittenden County, AR, Cross County, AR, St. Francis County, AR

The radar

The Memphis radar (KNQA), 87 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1953 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1953 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

828 
WGUS54 KMEG 221714
FFWMEG
ARC035-037-123-222015-
/O.NEW.KMEG.FF.W.0115.110522T1714Z-110522T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1214 PM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  SOUTHERN CROSS COUNTY IN EASTERN ARKANSAS...
  ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

* UNTIL 315 PM CDT

* AT 1214 PM CDT... 1 TO 2 INCHES OF RAINFALL HAS OCCURRED OVER THE
  PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL
  1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EARLE...
  FORREST CITY...MADISON...MARION...PALESTINE...PARKIN...WYNNE AND
  VILLAGE CREEK STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR WAPANOCCA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3500 9115 3501 9114 3501 9105 3525 9105
      3527 9103 3544 9017 3520 9017 3505 9028
      3505 9029 3501 9031 3491 9112 3492 9116

$$
2 follow-up statements
860 
WGUS74 KMEG 221904
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
204 PM CDT SUN MAY 22 2011

ARC037-221913-
/O.CAN.KMEG.FF.W.0115.000000T0000Z-110522T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROSS AR-
204 PM CDT SUN MAY 22 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN CROSS
COUNTY...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3500 9115 3501 9114 3501 9105 3514 9103
      3514 9051 3521 9032 3523 9017 3520 9017
      3505 9028 3505 9029 3501 9031 3491 9112
      3492 9116

$$

ARC035-123-222015-
/O.CON.KMEG.FF.W.0115.000000T0000Z-110522T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. FRANCIS AR-CRITTENDEN AR-
204 PM CDT SUN MAY 22 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
SOUTHERN CRITTENDEN AND ST. FRANCIS COUNTIES...

AT 203 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 3 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST 6 HOURS. SHOWERS AND THUNDERSTORMS WILL 
PRODUCE AN ADDITIONAL HALF INCH OF RAIN IN THE NEXT 75 MINUTES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORREST
CITY...MADISON...MARION AND PALESTINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3500 9115 3501 9114 3501 9105 3514 9103
      3514 9051 3521 9032 3523 9017 3520 9017
      3505 9028 3505 9029 3501 9031 3491 9112
      3492 9116

$$
108 
WGUS74 KMEG 221956
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
256 PM CDT SUN MAY 22 2011

ARC035-123-222006-
/O.CAN.KMEG.FF.W.0115.000000T0000Z-110522T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. FRANCIS AR-CRITTENDEN AR-
256 PM CDT SUN MAY 22 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN CRITTENDEN
AND ST. FRANCIS COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3500 9115 3501 9114 3501 9105 3514 9103
      3514 9051 3521 9032 3523 9017 3520 9017
      3505 9028 3505 9029 3501 9031 3491 9112
      3492 9116

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 22, 9:39 AM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, May 22, 9:39 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
939 AM CDT SUN MAY 22 2011

.UPDATE...

UPDATED TO RAISE MORNING POPS AND LOWER TEMPERATURES SLIGHTLY.
ALSO MADE SOME ADJUSTMENTS TO SKY COVER.

&&

.DISCUSSION...

MESOSCALE CONVECTIVE SYSTEM (MCS) CONTINUES TO ADVANCE EASTWARD
ACROSS THE SOUTHERN TWO THIRDS OF THE MID SOUTH THIS MORNING.
OVERALL STORM INTENSITY HAS WEAKENED OVER THE PAST HOUR...BUT
CANNOT RULE OUT A FEW SEVERE THUNDERSTORMS AS DEWPOINTS ARE NOW
INTO THE UPPER 60S TO LOWER 70S AND DEEP LAYER SHEAR AROUND 40 KTS
IS SUFFICIENT FOR STORM ORGANIZATION. IN ADDITION...MOIST LOW
LEVELS MAY SUPPORT SOME HEAVY RAINFALL AND ISOLATED FLASH
FLOODING.

POPS HAVE BEEN RAISED AREAWIDE...ESPECIALLY ALONG AND SOUTH OF THE
INTERSTATE 40 CORRIDOR WHERE MCS IS ONGOING. CLOUDY SKIES WILL
EVENTUALLY SCATTER OUT ALLOWING PERIODS OF SUN LATER THIS MORNING
INTO THIS AFTERNOON WHICH SHOULD ALLOW TEMPERATURES TO RISE INTO
THE 80S. THIS WARMING WILL LIKELY ALLOW THE ATMOSPHERE TO RECOVER
AND DESTABILIZE BY THIS AFTERNOON. THE ATMOSPHERE SHOULD REMAIN
WEAKLY CAPPED AS BROAD TROUGHING LINGERS OVER THE REGION. THIS
WILL LIKELY SUPPORT ADDITIONAL SCATTERED THUNDERSTORM DEVELOPMENT
THIS AFTERNOON. THE REGION WILL REMAIN BENEATH SOUTHERN PERIPHERY
OF 40-50 KT MID LEVEL JET WHICH WILL PROVIDE ENOUGH DEEP LAYER
SHEAR FOR STORM ORGANIZATION. STORM MODE MAY BE A MIX OF
MULTICELL CLUSTERS WITH EMBEDDED SUPERCELLS. THE PRIMARY SEVERE
RISKS THROUGH THE DAY SHOULD REMAIN DAMAGING WINDS AND LARGE HAIL.

UPDATED ZONES HAVE BEEN SENT AND WILL UPDATE HWO TO ADD POTENTIAL
FOR ISOLATED FLASH FLOODING.

JLH

&&

.PREV DISCUSSION... /ISSUED 709 AM CDT SUN MAY 22 2011/

UPDATE...
SCATTERED ELEVATED THUNDERSTORMS HAVE DEVELOPED OVER SOUTH CENTRAL
AR OVER THE PAST SEVERAL HOURS. SOME OF THIS ACTIVITY HAS MOVED
INTO THE MIDSOUTH...THOUGH IT HAS THUS FAR REMAINED BELOW SEVERE
LEVELS. 12Z LZK SOUNDING SHOWED THIS ACTIVITY WAS ROOTED IN A
LAYER AROUND 850MB. MIDLEVEL LAPSE RATES WERE RUNNING NEAR 7C/KM.

SOME CONCERN THAT THIS ACTIVITY MAY WEAKEN WITH THE DIURNAL RELAXATION
OF THE LOW LEVEL JET. THERE IS AN ADDITIONAL CONCERN THAT STORMS
MAY BECOME SURFACE BASED... PARTICULARLY ALONG AND NORTH OF I40 AFTER
14Z TO 15Z.

SEVERE THUNDERSTORM WATCH 321 WAS JUST ISSUED. PRIMARY SEVERE
WEATHER THREAT WILL BE LARGE HAIL. A SECONDARY DAMAGING WIND
THREAT WILL DEVELOP IF STORMS CAN SUSTAIN THEMSELVES AND BECOME
SURFACE BASED LATER THIS MORNING.

PWB

&&

.PREV DISCUSSION... /ISSUED 406 AM CDT SUN MAY 22 2011/

PRIMARY FORECAST CONCERNS REMAIN RAIN CHANCES AND SEVERE WEATHER
POTENTIAL. TODAY APPEARS TO BE ANOTHER CONDITIONAL DAY FOR
THUNDERSTORM DEVELOPMENT...WITH MOST AREAS SOUTH OF I40 CAPPED...
PER 06Z NAM SOUNDINGS. AS HAS BEEN THE CASE OVER THE PAST COUPLE
OF DAYS... NAM SOUNDINGS SHOW LITTLE TO NO CAP NORTH OF INTERSTATE
40 DURING THE AFTERNOON. THUS FAR... WE HAVE SEEN LITTLE TO NO
THUNDERSTORM ACTIVITY REALIZED. SUSPECT THERE HAS BEEN A MORE
CONVECTIVE INHIBITION ON THE THE EASTERN PERIPHERY OF THE CENTRAL
PLAINS UPPER TROF THAN THE NAM SUGGESTED. THIS HAS BEEN SUFFICIENT
TO KEEP STORMS AT BAY GIVEN THE LACK OF LOW LEVEL FORCING. 00Z
GFS/ECMWF DID NOT STARTED OUT WELL...WITH BOTH MODELS DEVELOPING
AN MCS ACROSS THE MIDSOUTH THIS MORNING.

05Z HRRR MODEL SUGGEST LITTLE TO NO THUNDERSTORM COVERAGE ACROSS
THE MIDSOUTH AT 20Z...3PM CDT TODAY. GIVEN THE LACK OF A
DISCERNIBLE UPSTREAM SHORTWAVE ON WATER VAPOR IMAGERY OR THE
MODELS... WILL AGAIN UNDERCUT MOS GUIDANCE POPS A BIT. IF STORMS DO
DEVELOP OR MOVE INTO EASTERN AR...THEY WILL LIKELY HAVE UPWARDS OF
3000 J/KG OF MUCAPE TO TAP. SHEAR PROFILES REMAIN MARGINAL... PRIMARY
THREAT WOULD BE DAMAGING WINDS AND LARGE HAIL. IF STORMS DEVELOP.

THE UPPER PATTERN WILL CHANGE LITTLE THROUGH TUESDAY...WITH LOW
AMPLITUDE WEST/SOUTHWEST FLOW ALOFT AND MAIN STORM TRACK TO THE
NORTH ACROSS CENTRAL MO...CENTRAL AND SOUTHERN IL.

GFS/ECMWF MODELS CONTINUE TO SHOW A CUTOFF LOW MOVING INTO KS/MO
WEDNESDAY AFTERNOON. THE ECMWF MODEL SHOWS A LITTLE DEEPER HEIGHT
FALLS ACROSS THE MIDSOUTH. BOTH MODELS SUGGEST A VORT LOBE
ROUNDING THE BASE OF THE UPPER TROF...WHICH SHOULD EASILY ERODE
THE PERSISTENT CONVECTIVE INHIBITION ACROSS THE MIDSOUTH LATE
WEDNESDAY INTO EARLY THURSDAY.

GFS/ECMWF BOTH DROP A NORTHERN BRANCH LOW INTO THE LOWER MS RIVER
VALLEY BY SATURDAY...THEN CUT THE LOW OFF OVER THE APPALACHIANS
INTO EARLY NEXT WEEK. THIS WOULD LIKELY LEAD TO COOLER THAN NORMAL
TEMPS AND LOW END RAIN CHANCES OVER THE TN RIVER VALLEY. DEPENDING
ON THE POSITION OF THE UPPER LOW AND A SOUTHERN PLAINS HEIGHT
RIDGE... EASTERN AR COULD SEE DRY CONDITIONS AND TEMPS CLOSER TO
NORMAL FOR THE MEMORIAL DAY HOLIDAY.

PWB

&&

.AVIATION...

12Z TAF SET

TSRAS ARE RAPIDLY DEVELOPING OVER SOUTH CENTRAL ARKANSAS AT THIS
TIME AND ARE MOVING EAST TOWARD EAST CENTRAL ARKANSAS. MODELS
INDICATE THIS AREA OF DEVELOPMENT WILL EXPAND TO MOST OF EAST
ARKANSAS...THE MISSOURI BOOTHEEL AND WEST TENNESSEE BY 14-15Z.
THUS HAVE INTRODUCED TEMPOS AT KMEM AND KJBR BETWEEN 14-18Z AND
KMKL BETWEEN 15-19Z. THEREAFTER...LINGERING TSRAS WILL REMAIN
AROUND THE CWA THUS WILL CONTINUE MENTION OF CB WORDING FROM
PREVIOUS TAF SET. BY 01Z...ACTIVITY SHOULD DIMINISH.
HOWEVER...REDEVELOPMENT IS POSSIBLE AFTER 6Z. EXPECT VFR
CONDITIONS TO PREVAIL FOR THE MOST PART OVER THE NEXT 24 HOURS
EXCEPT TEMPORARY MVFR CONDITIONS DUE TO SHRAS/TSRAS. LIGHT WINDS
WILL INCREASE TO SSW AT 10-15 KTS WITH HIGHER GUSTS BEFORE
DIMINISHING TO AROUND 10 KTS AFTER 00Z.

KRM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  88  72  86  71 /  80  20  20  20
MKL  87  69  86  67 /  60  20  20  20
JBR  87  68  84  68 /  60  30  30  30
TUP  88  68  90  68 /  70  10  10  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 22, 9:57 AM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
957 AM CDT SUN MAY 22 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231700-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
957 AM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...ROUGHLY
NORTH OF A CLARKSDALE TO TUPELO MISSISSIPPI LINE.  PRIMARY RISKS
INCLUDE LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL FALLING IN
SHORT DURATION WITH THUNDERSTORMS MAY ALSO LEAD TO AREAS OF FLASH
FLOODING.

MODERATE RIVER FLOODING WILL CONTINUE ALONG THE ST FRANCIS AND
MISSISSIPPI RIVERS. BACKWATER FLOODING WILL ALSO OCCUR ALONG SOME
TRIBUTARIES TO THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE BE POSSIBLE THROUGH
MIDWEEK... MAINLY WEST OF THE MISSISSIPPI RIVER AND NORTH OF
INTERSTATE 40 IN TENNESSEE. ISOLATED STRONG THUNDERSTORMS WILL BE
POSSIBLE OVER NORTH MISSISSIPPI.

WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT WILL LIKELY SEE THE
GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS...WITH A SLIGHT RISK OF
SEVERE THUNDERSTORMS OVER MOST OF THE MIDSOUTH.

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY
MANAGEMENT OFFICIALS WILL BE NEEDED TODAY. ADDITIONAL SPOTTER ACTIVATION
MAY BE NEEDED AT TIMES NEXT WEEK.

JLH

In the hours before

Special weather statement, May 22, 9:31 AM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
931 AM CDT SUN MAY 22 2011

MSZ001>003-TNZ088-089-221500-
DE SOTO MS-BENTON MS-MARSHALL MS-FAYETTE TN-SHELBY TN-
931 AM CDT SUN MAY 22 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1000 AM CDT FOR...

  NORTHWESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES NORTHWEST OF BYHALIA AT 932 AM
CDT...MOVING NORTHEAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN BENTON...DESOTO...FAYETTE...MARSHALL AND SHELBY COUNTIES...
INCLUDING LOCATIONS NEAR COLLIERVILLE AND OLIVE BRANCH...SHOULD
MONITOR THIS STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3524 8945 3495 8922 3478 8975 3500 8990
TIME...MOT...LOC 1432Z 242DEG 29KT 3493 8971
Special weather statement, May 22, 10:05 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1005 AM CDT SUN MAY 22 2011

ARZ035-048-049-221530-
CROSS AR-LEE AR-ST. FRANCIS AR-
1005 AM CDT SUN MAY 22 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1030 AM CDT FOR...

  SOUTH CENTRAL CROSS COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN LEE COUNTY IN EASTERN ARKANSAS...
  ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER WHEATLEY AT 1006 AM CDT...MOVING
NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CROSS...LEE AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS
NEAR FORREST CITY...MADISON...PALESTINE...VILLAGE CREEK STATE PARK
AND WYNNE...SHOULD MONITOR THIS STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3500 9115 3501 9114 3501 9105 3511 9105
      3529 9072 3498 9051 3475 9110 3476 9111
      3487 9110 3488 9112 3491 9112 3492 9116
TIME...MOT...LOC 1506Z 241DEG 41KT 3492 9109
Local storm report, May 22, 10:10 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1010 AM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     HAIL             WHEATLEY                34.92N 91.11W
05/22/2011  E0.88 INCH       ST. FRANCIS        AR   TRAINED SPOTTER

&&

CCD
Special weather statement, May 22, 10:20 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1020 AM CDT SUN MAY 22 2011

TNZ089-090-221545-
FAYETTE TN-HARDEMAN TN-
1020 AM CDT SUN MAY 22 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1045 AM CDT FOR...

  SOUTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES SOUTHEAST OF LAGRANGE AT 1021 AM
CDT...MOVING NORTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN FAYETTE AND HARDEMAN COUNTIES...INCLUDING LOCATIONS NEAR
BOLIVAR...SHOULD MONITOR THIS STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3500 8924 3514 8933 3532 8894 3506 8878
      3501 8878
TIME...MOT...LOC 1521Z 244DEG 26KT 3502 8917
Special weather statement, May 22, 10:36 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1036 AM CDT SUN MAY 22 2011

ARZ027-035-036-048-221600-
CROSS AR-ST. FRANCIS AR-CRITTENDEN AR-POINSETT AR-
1036 AM CDT SUN MAY 22 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1100 AM CDT FOR...

  EXTREME WEST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  CROSS COUNTY IN EASTERN ARKANSAS...
  SOUTH CENTRAL POINSETT COUNTY IN EASTERN ARKANSAS...
  CENTRAL ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES SOUTH OF FAIR OAKS AT 1037 AM CDT...
MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRITTENDEN...CROSS...POINSETT AND ST. FRANCIS COUNTIES...
INCLUDING LOCATIONS NEAR PARKIN...VILLAGE CREEK STATE PARK AND
WYNNE...SHOULD MONITOR THIS STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3511 9104 3539 9105 3553 9058 3522 9044
      3506 9104 3507 9105 3511 9105
TIME...MOT...LOC 1537Z 246DEG 39KT 3520 9095
Local storm report, May 22, 11:13 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1113 AM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     TSTM WND GST     3 SW MARKED TREE        35.50N 90.46W
05/22/2011  E50.00 MPH       POINSETT           AR   AMATEUR RADIO

&&

CCD

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:34 AM CDTSpecial Weather StatementMEGLee26 min
May 22, 8:20 AM CDTSpecial Weather StatementMEGPhillips25 min
May 22, 10:02 AM CDTFlash Flood WarningMEGCrittenden, Lee, Phillips, St. Francis5 hr
May 22, 10:05 AM CDTSpecial Weather StatementMEGSt. Francis25 min
May 22, 10:36 AM CDTSpecial Weather StatementMEGCross24 min
May 22, 10:44 AM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Poinsett, St. Francis46 min
May 22, 11:29 AM CDTSevere Thunderstorm WarningMEGCraighead, Crittenden, Cross, Mississippi, Poinsett46 min
May 22, 12:16 PM CDTSpecial Weather StatementMEGPoinsett29 min
May 22, 12:23 PM CDTSpecial Weather StatementMEGLee, St. Francis37 min
May 22, 12:32 PM CDTFlash Flood WarningMEGCrittenden2 hr
May 22, 12:36 PM CDTSpecial Weather StatementMEGLee, St. Francis24 min
May 22, 1:32 PM CDTSpecial Weather StatementMEGPhillips43 min
May 22, 1:47 PM CDTSpecial Weather StatementMEGCrittenden28 min
May 22, 4:36 PM CDTSpecial Weather StatementMEGCross24 min
May 22, 4:46 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Poinsett44 min
May 22, 5:20 PM CDTSevere Thunderstorm WarningMEGCrittenden, Mississippi, Poinsett40 min
May 22, 6:58 PM CDTSevere Thunderstorm WarningMEGLawrence, Randolph41 min

Nearby

Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.